Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 7, 2016, 3:42 AM CDT for Atchison County, Holt County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 3:42 AM CDT (08:42 UTC)
- Expired
- Jul 7, 2016, 4:00 AM CDT
- In force
- 18 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 151 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
247
WUUS53 KEAX 070842
SVREAX
MOC005-087-070900-
/O.NEW.KEAX.SV.W.0150.160707T0842Z-160707T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHWESTERN MISSOURI...
NORTHWESTERN HOLT COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 400 AM CDT
* AT 341 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLANCHARD TO NEAR TARKIO TO 7 MILES WEST OF
MAITLAND TO 6 MILES SOUTHWEST OF MOUND CITY...MOVING EAST AT 50
MPH. THIS STORM HAS KNOCKED TREE LIMBS DOWN IN THE TOWN OF FAIRFAX.
HAZARD...70 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TARKIO...MOUND CITY...FAIRFAX...CRAIG...BIG LAKE...WESTBORO...
BLANCHARD...FORTESCUE...BIGELOW AND CORNING.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 78 AND 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9520 4000 9516 4000 9531 4003 9535
4003 9539 4004 9542 4006 9541 4007 9539
4012 9539 4018 9548 4022 9547 4024 9548
4058 9547
TIME...MOT...LOC 0841Z 266DEG 42KT 4054 9526 4040 9529 4024 9521 4008
9533
HAIL...<.75IN
WIND...70MPH
$$
CDB1 follow-up statement
143
WWUS53 KEAX 070854
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 AM CDT THU JUL 7 2016
MOC005-087-070904-
/O.EXP.KEAX.SV.W.0150.000000T0000Z-160707T0900Z/
ATCHISON MO-HOLT MO-
354 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES WILL EXPIRE AT 400 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 4058 9520 4000 9516 4000 9531 4003 9535
4003 9539 4004 9542 4006 9541 4007 9539
4012 9539 4018 9548 4022 9547 4024 9548
4058 9547
TIME...MOT...LOC 0852Z 266DEG 42KT 4054 9526 4040 9529 4024 9521 4008
9533
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:39 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 11:39 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1139 PM CDT WED JUL 6 2016 .Discussion... Issued at 336 PM CDT WED JUL 6 2016 Main concern in the short term forecast period will be thunderstorm chances overnight as an MCS propagates southeastward from south central SD into the upper Midwest. The most likely trajectory for this system -- even accounting for some deviation due to cold pool propagation -- should take it north of the CWA. However, outflow from the system may drop southward into the forecast area and spark another round of morning convection in an unstable but weakly capped environment. Deep-layer shear will be marginally supportive of organized convection as midlevel winds begin to increase slightly, but will still be significantly weaker than in areas to our north. A few strong wind gusts or small hail will be the main threats with any stronger cores, and the strong storm threat will decrease north to south as shear also decreases. The potential for this repeat round of morning convection means that tomorrow's temperatures could again be much cooler than models indicate during the morning through early afternoon hours, so have trended below guidance in both high temperatures and in dewpoints to better reflect this morning's evolution. As a result, purposely kept heat indices below advisory criteria through tomorrow afternoon, and would hesitate to bump these up significantly or to issue any sort of heat headline tomorrow unless it becomes clear that morning convection will not materialize. A cold front will begin sinking southward through the forecast area by late tomorrow evening; however, the environment will likely be capped and convection along the front may be spotty at best, especially if boundary layer mixing is limited during the morning and early afternoon. The best upper-level forcing to help support convective initiation will be near the IA/MO border and northward, so have kept PoPs highest in this area and diminished them to the south and southwest. Strong to severe storms are possible along the MO/IA border and into far northeast MO where shear will remain the strongest and storm coverage should be a bit more widespread, and both wind and hail will be possible due to very high instability and increased DCAPE. Temperatures will be marginally cooler behind the front on Friday and Saturday, and should at least be enough to keep the forecast area out of heat headline territory through Saturday. Thursday evening's cold front, which will slow and eventually stall south of the area Friday, may begin to lift back to the north as a warm front on Saturday and bring a return of thunderstorm chances as early as Saturday afternoon or evening. Models then begin to diverge Sunday through the beginning of next week on the strength and position of a brief ridge that may set up over the region, and on additional waves that could moderate temperatures and bring rain chances early next week. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1127 PM CDT WED JUL 6 2016 Storms over south central Nebraska will work their way ESE into the terminals overnight and mostly affect areas north of I-70, including much of the Kansas City metro. Isolated storms may reach as far south as KIXD. Strong wind gusts are possible in the early morning hours Thursday as storms push ESE. Activity should taper off by the mid to late morning hours with conditions improving through the afternoon. Another round of convection is possible Thursday evening. This will once again impact areas mostly across northern Missouri, though the southern extent of activity impacting the terminals will need to be assessed Thursday afternoon. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Welsh
Hazardous weather outlook, Jul 6, 5:03 AM CDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT WED JUL 6 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT AND HUMIDITY CONTINUES THIS AFTERNOON WITH HEAT INDICES BETWEEN 95 AND 105 DEGREES. A FEW THUNDERSTORMS THIS MORNING. ANOTHER ROUND OF STORMS POSSIBLE AFTER MIDNIGHT. A FEW SEVERE STORMS PRODUCING MAINLY DAMAGING WINDS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO NEXT MONDAY. THE EXCESSIVE HEAT AND HUMIDITY WILL REMAIN INTO THURSDAY WITH HEAT INDICES BETWEEN 100 AND 108 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:51 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 54 min |
| Jul 7, 3:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 49 min |
| Jul 7, 3:29 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 31 min |
| Jul 7, 3:58 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway, Worth | 50 min |
| Jul 7, 4:15 AM CDT | Special Weather Statement | EAX | Buchanan, Clay, Clinton, Platte | 30 min |
| Jul 7, 4:26 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston, Mercer | 64 min |
| Jul 7, 4:33 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 42 min |
| Jul 7, 4:38 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 2 more | 52 min |
| Jul 7, 5:00 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 45 min |
| Jul 7, 5:06 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Johnson, Lafayette, Linn, Livingston and 2 more | 54 min |
| Jul 7, 5:42 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 46 min |
| Jul 7, 5:52 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Johnson, Linn, Macon and 3 more | 68 min |
| Jul 7, 6:57 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.